I had pills a couple of years ago, for a stubborn cough that lingered for like a month (2x bottles of codeine cough syrup, 1x bottle of vicodin cough syrup, LOTR+ Star Wars...) and doubled my basal rate to 200% the normal rate. I probably wouldn't do that with shots though...
Good luck today! I had a steroid shot in my hand several months ago (trigger finger, may or may not have been D-related -- I'm a systems guy so use my hands a LOT doing keyboard stuff; I've also been a guitar player for the past 39 years...). Man, that shot sent my sugars LOOPY! I was up in the 300s for days on end, no matter how much bolus I did with meals. Finally settled back in though as the 'roid dissipated into me -- maybe about six or seven days in. This was an expected reaction.
Oh, dear. I hope you do OK. I had steroids injected into my shoulder capsule a few years back after a (slight/quick) dislocation. (Worst pain of my life, that darn shoulder.)
My blood glucose went through the roof.
Test, test, test and correct, eh?
I had a steroid injection into my shoulder about 6 weeks ago. My doc and I had talked about the effect on bg and I looked for a rise in bg's and expected a rise in insulin needs... but didn't see any. Maybe my doc used a smaller dose or the targeted injection just doesn't have such a big effect on bg's.
I contrast that with others that take steroid pills, and see a substantial increase in insulin needs, or with others who got a steroid shot into a joint and had high bg's. Maybe I got lucky. Or maybe talking about bg's with my doc helped him choose a steroid dose or a type of steroid that minimized bg effects.
Yep. Be careful -- don't go all out on the boluses. I think that could make for some hairy times a few hours out. That said, your body is different and could react quite differently to your short-acting insulin. Good that you came here and read the previous experiences.
I also did a lot of pushups. I asked the doc "will this stuff make me studly?" and he was like "oh no, it's not like that..." so I went home and looked them up and, since they were banned, I figured "what the hell..." and pushed it extra. I am still waiting for the rippling muscles though...
I don't have any rippling muscle to share, but if you need any extra body fat...?
(Not the kind of "bulk" you were hoping for, I know.)
I had a shot at L4-5 last year. I did end up doubling my basal rate. Same thing with steroidal nasal spray for a sinus infection that wouldn't quit. The trick is keeping a really close eye so you don't wait too long to lower it.
Hope it helps!